Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 143, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 6, 2015, 2:27 PM EDT for Fairfield County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 2:27 PM EDT (18:27 UTC)
- Expired
- Aug 6, 2015, 3:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:56 PM EDT | TSTM WND DMG | 1 Wnw Winnsboro Mills, SC | DOT REPORTED TREES DOWN ON 9TH STREET IN WINNSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS52 KCAE 061827
SVRCAE
SCC039-061900-
/O.NEW.KCAE.SV.W.0143.150806T1827Z-150806T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
227 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 300 PM EDT
* AT 227 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 8 MILES WEST OF WINNSBORO...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINNSBORO...RIDGEWAY AND WINNSBORO MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3455 8100 3454 8088 3450 8088 3449 8090
3444 8086 3432 8085 3429 8133 3446 8141
3455 8101
TIME...MOT...LOC 1827Z 260DEG 24KT 3441 8123
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:26 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 6, 2:26 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 226 PM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... WV LOOP SHOWS ONE S/W MOVING TOWARD THE SC COAST EARL THIS AFTERNOON AND A MORE VIGOROUS S/W TO MOVE ACROSS THE AREA TONIGHT. 88D REGIONAL COMPOSITE SHOWS ONE BAND OF SHRA/TSRA ASSOCIATED WITH THE FIRST S/W APPROACHING THE COAST AND ADDITIONAL SHRA/TSRA ACTIVITY AHEAD OF THE MAIN UPPER LEVEL TROUGH. CURRENT MESO ANALYSIS SHOWS AT LEAST MODERATE INSTABILITY DEVELOPING ACROSS THE MIDLANDS THIS AFTERNOON WITH CAPES APPROACHING 3000 J/KG...PW VALUES AROUND 2 INCHES AND AREA IN MID/UPPER DIFFLUENT FLOW. EXPECT TO SEE ADDITIONAL SHRA/TSRA TO DEVELOP THIS AFTERNOON AND INTO TONIGHT AHEAD OF THE MAIN S/W. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND EVEN THE POSSIBILITY OF SOME HAIL WITH COLD POOL/STEEPING LAPSE RATES APPROACHING WITH TROUGH. SOME OF THESE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL. FLASH FLOOD THREAT WOULD BE A CONCERN IF STORMS TRAINED OVER THE SAME AREA...OTHERWISE STORM MOTION OF 20 TO 25 MPH WILL KEEP STORMS MOVING LIMITING THREAT FROM FLOODING FROM A SINGLE STORM. UPPER TROUGH...CURRENTLY WORKING EAST THROUGH THE OH/TN VALLEY REGION THIS AFTERNOON...WILL CONTINUE TO TRACK EAST TO THE APPALACHIANS BY LATE TONIGHT...WITH INCREASING ATMOSPHERIC MOISTURE STREAMING INTO OUR REGION AHEAD OF IT...WITH PRECIPITABLE WATER VALUES PROGGED TO INCREASE TO NEAR OR JUST ABOVE 2 INCHES. SOME HIGH RESOLUTION MODEL OUTPUT INDICATING CONVECTION COULD PERSIST THIS AFTERNOON INTO THE OVERNIGHT HOURS. HAVE INCREASED POPS SLIGHTLY INTO THE LOW LIKELY RANGE FOR THIS AFTERNOON/TONIGHT. THOUGH SOME STABILIZATION EXPECTED TONIGHT DUE TO RAIN COOLING COULD REDUCE AREAL COVERAGE OF CONVECTION...THINK UPPER LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE WILL PROVIDE A CONTINUED THREAT OF PRECIPITATION TONIGHT...ESPECIALLY NORTH. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... STRONG SHORT WAVE TROUGH MOVING THROUGH THE REGION DURING THE MORNING. SURFACE FRONTAL BOUNDARY MOVING SOUTH ACROSS THE AREA DURING THE AFTERNOON. POPS HIGH IN THE MORNING THEN DECREASING IN THE AFTERNOON AS STRONGEST LIFT MOVES EAST OF THE AREA. DRIER ATMOSPHERE FOR SATURDAY. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR CLIMATOLOGY SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... GENERALLY EXPECTING VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD EXCEPT NEAR OR IN THUNDERSTORMS. CURRENT ANALYSIS SHOWS THE CENTRAL MIDLANDS BECOMING MODERATELY UNSTABLE WITH MOISTURE CONVERGENCE AND PW VALUES AROUND 2 INCHES OR HIGHER. WV LOOP SHOWS ONE S/W MOVING CROSS THE EASTERN PORTION OF THE STATE EARLY THIS AFTERNOON WITH A MORE SIGNIFICANT S/W TO APPROACH LATE THIS AFTERNOON AND EVENING. STRONG DIURNAL HEATING THIS AFTERNOON WITH TEMPERATURES PUSHING INTO THE LOWER/MIDDLE 90S SHOULD SUPPORT THUNDERSTORMS DEVELOPMENT THIS AFTERNOON THROUGH TONIGHT. 88D REGIONAL COMPOSITE SHOWS CONVECT AHEAD OF FIRST S/WW ACROSS THE COASTAL PLAIN AND ADDITIONAL DEVELOPMENT WEST OF THE CWA ACROSS GA. HAVE INCLUDED TSRA IN THE FORECAST IN A COUPLE OF TEMPO GROUPS FOR THIS AFTERNOON/EARLY EVENING. WILL CONTINUE TO ADJUST AS CONDITIONS DEVELOP THROUGH THE AFTERNOON. EXPECT CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND GRADUALLY DIMINISH ON FRIDAY FROM WEST TO EAST AS S/W MOVES TOWARD THE COAST. EXTENDED AVIATION OUTLOOK...A SURFACE TROUGH AND UPPER-LEVEL TROUGH WILL HELP SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS AND ASSOCIATED RESTRICTIONS THURSDAY NIGHT AND FRIDAY. OTHERWISE... MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Aug 6, 4:07 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 407 AM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 407 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. SOME OF THE STROMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 6, 1:31 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT THU AUG 6 2015
SCZ015-020-021-061830-
NEWBERRY-FAIRFIELD-LANCASTER-
131 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAIRFIELD...
LANCASTER AND NORTHERN NEWBERRY COUNTIES...
AT 128 PM EDT...STRONG THUNDERSTORMS OVER NORTHWEST NEWBERRY CHESTER
AND NORTHERN FAIRFIELD COUNTIES WERE MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...LANCASTER...WAXHAW...WHITMIRE...ELGIN...HEATH SPRINGS...
IRWIN...BLACKSTOCK...FISHING CREEK RESERVOIR AND LANCASTER MILL.
LAT...LON 3507 8090 3493 8078 3482 8080 3482 8061
3464 8045 3422 8178 3443 8174 3453 8164
3449 8149 3450 8142 3457 8142 3455 8087
3465 8089 3470 8086 3483 8090 3484 8087
3493 8086 3501 8091
TIME...MOT...LOC 1728Z 240DEG 49KT 3449 8157The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 6, 1:31 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 59 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 34 min |
| Aug 6, 3:00 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Lancaster | 60 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 35 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 54 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Lexington, Richland and 1 more | 58 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, McCormick, Saluda | 55 min |
| Aug 6, 5:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| Aug 6, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, McCormick, Newberry, Richland and 1 more | 48 min |
| Aug 6, 5:32 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 118 min |
| Aug 6, 5:36 PM EDT | Special Weather Statement | CAE | Lee, Richland, Sumter | 54 min |
| Aug 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 44 min |
| Aug 6, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg and 1 more | 57 min |
| Aug 6, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Aug 6, 6:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 40 min |
| Aug 6, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 33 min |
| Aug 6, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 47 min |
| Aug 6, 6:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 54 min |
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 42 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CAE | Clarendon, Orangeburg | 59 min |
| Aug 6, 7:29 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.